Alert archive / Wyoming / High Wind Watches in 2006

High Wind Watch 2, NWS Cheyenne, WY

January 17, 2006

NWS Cheyenne, WY issued this high wind watch at Jan 17, 2006, 5:04 AM MST. It took effect at Jan 18, 2006, 1:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 5:04 AM MST (12:04 UTC)
In effect from
Jan 18, 2006, 1:00 AM MST
Expired
Jan 17, 2006, 2:04 PM MST
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 171204
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
504 AM MST TUE JAN 17 2006

WYZ066-067-069-172300-
/O.NEW.KCYS.HW.A.0002.060118T0800Z-060119T0000Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
504 AM MST TUE JAN 17 2006

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

WEST WINDS WILL INCREASE LATE TONIGHT...WITH SUSTAINED SPEEDS OF
30 TO 45 MPH AND GUSTS UP TO 60 MPH POSSIBLE. GUSTS COULD EXCEED
70 MPH OVER THE HIGHER TERRAIN OF THE LARAMIE RANGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS75 KCYS 172104
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
204 PM MST TUE JAN 17 2006

WYZ069-172215-
/O.CAN.KCYS.HW.A.0002.060118T0800Z-060119T0000Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
204 PM MST TUE JAN 17 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WEST WINDS ARE EXPECTED TO ONLY GUST TO BETWEEN 45 AND 50 MPH
OVER THE WEST PART OF LARAMIE COUNTY LATER TONIGHT AND WEDNESDAY.
SUSTAINED WINDS DURING THAT TIME WILL BE AT 25 TO 35 MPH.  
EVEN THOUGH THE WINDS SHOULD NOT REACH THE CRITERIA FOR A 
HIGH WIND WARNING...IT WILL STILL BE WINDY AND MOTORISTS AND
THOSE WITH OUTDOOR INTERESTS SHOULD BE ALERT TO THE GUSTY WINDS.


$$

WYZ066-067-180515-
/O.UPG.KCYS.HW.A.0002.060118T0800Z-060119T0000Z/
/O.NEW.KCYS.HW.W.0004.060118T1000Z-060119T0000Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
204 PM MST TUE JAN 17 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM MST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE LATER TONIGHT...WITH SUSTAINED SPEEDS OF
30 TO 45 MPH AND GUSTS UP TO 60 MPH POSSIBLE. THE GUSTS COULD
EXCEED 70 MPH OVER THE LARAMIE RANGE.  THE WINDS WILL REMAIN 
STRONG THROUGH WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS WITH
LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD USE CAUTION WHILE
TRAVELING IN THOSE AREAS...INCLUDING INTERSTATES 25 AND 80...
LATE TONIGHT AND WEDNESDAY.   

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 17, 2:39 AM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 17, 2:39 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
239 AM MST TUE JAN 17 2006

.SHORT TERM...THROUGH WEDNESDAY NIGHT...AWAITING NEXT SURGE OF
PACIFIC MOISTURE. IN THE MEANTIME TODAY WILL BE SOMEWHAT WARMER
AND WINDIER THAN YESTERDAY. LEE SIDE SURFACE TROUGH SETTING UP IN
EASTERN WYOMING THIS MORNING AND WINDS WILL NOT TAKE LONG TO PICK
UP. BACKING FLOW ALOFT STRENGTHENS OVERNIGHT...AND WINDS SHOULD
REALLY GET GOING AFTER MIDNIGHT. THIS WILL CREATE A MILD
NIGHT...PROBABLY WITH TEMPERATURES RISING AFTER MIDNIGHT IN
SOUTHEAST WYOMING. SNOW WILL FALL OVER THE MOUNTAINS WITH JUST
SCATTERED SNOW SHOWERS OVER THE PLAINS OF CARBON COUNTY. DOWNSLOPE
WINDS WILL BOOST WEDNESDAYS HIGHS ANOTHER 5-10 DEGREES. A HIGH
WIND WATCH WILL BE ISSUED FOR THE SOUTHERN LARAMIE RANGE AND
ADJACENT FOOTHILLS WITH THE NAM FORECASTING 70+ KNOT WINDS AT 700
MB.

.LONG TERM...THU THRU MON. THU...SHORTWAVE TROF ALOFT MOVES INTO WRN
WY/WRN CO. DEEPER MOISTURE ALONG WITH BEST DYNAMICS/OROGRAPHICS WILL
BE IN CO. STILL THOUGH...WILL CONTINUE WITH INHERITED PRECIPITATION
CHANCES HIGHEST ACROSS OUR WRN ZONES. HIGHS NEAR NORMAL PER
THICKNESSES. THU NIGHT/FRI...BEST PRECIPITATION CHANCES WILL BE
ACROSS CO CLOSER TO THE UPPER LOW TRACK. CURRENT PRECIPITATION
FORECAST FOR OUR ZONES LOOKS GOOD. DRYING OUT ON FRI BEHIND
SHORTWAVE TROF. COOL DAY FRI PER THICKNESSES. SAT...LOW AMPLITUDE
TROFINESS ACROSS WY. ALTHOUGH GFS LIKELY OVERDONE ON LOW/MID LEVEL
MOISTURE...WILL CONTINUE WITH LOW OROGRAPHIC SNOW CHANCES ACROSS THE
SNOWY RANGE. SUN...17/00Z GFS RUN NOW SLOWER THAN 16/18Z RUN WITH
UPPER TROF ACROSS THE GREAT BASIN. PRECIPITATION CHANCES LOOK SLIM
WITH LIMITED LOW/MID LEVEL MOISTURE AND LACK OF
DYNAMICS/OROGRAPHICS. GFS MODEL INDICATES NO TRAVEL PROBLEMS ON
SUNDAY FOR PEOPLE COMMUTING TO THE AFC CHAMPIONSHIP GAME IN DENVER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 1 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
     WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....RUBIN
Hazardous weather outlook, Jan 17, 4:13 AM MST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MST TUE JAN 17 2006

NEZ001>003-019>021-054-055-WYZ059>065-068-070-181115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS-
413 AM MST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ066-067-069-181115-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
413 AM MST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT TONIGHT AFTER 1 AM. WEST WINDS WILL
INCREASE LATE TONIGHT...AND MAY REACH SPEEDS OF 40 MPH WITH GUSTS
TO 60 MPH AT LOWER ELEVATIONS...WITH SUSTAINED SPEEDS OF 50 MPH
OR GUSTS TO 70 MPH ACROSS THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WATCH IS IN EFFECT WEDNESDAY UNTIL 5 PM. ON WEDNESDAY...ACROSS
THE LOWER ELEVATIONS...SUSTAINED WIND SPEEDS OF 40 MPH WITH GUSTS
TO 60 MPH ARE POSSIBLE. SUSTAINED WIND SPEEDS OF 50 MPH WITH GUSTS
TO 70 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 2:04 PM MSTHigh Wind WarningCYS20 hr
Jan 17, 2:13 PM MSTWinter Storm WatchCYS37 hr

Nearby

High Wind Watches in Wyoming, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.